MAUDE Adverse Event Report: COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22636
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the two pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.The report was confirmed with the pictures provided.Both pictures are photos of the distal end of the device, showing that the dilator tip has separated from the feeding tube.The loop wire appears to be intact.The subassembly history record for the feeding tube said to be involved was reviewed.The quality control tensile test performed on a sample of the manufactured units met the acceptance criteria.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed as well as the associated subassembly lot number and tensile testing data.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The ifu instructs, "using water-soluble lubricant and gauze, thoroughly lubricate the dilator and entire external length of the tube including the internal bumper.While observing centimeter increments, slowly pull the introduction dilator and tube through the abdominal incision." prior to distribution, all peg 24 percutaneous endoscopic gastrostomy set - pull are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a percutaneous endoscopic gastrostomy (peg) placement procedure, the physician used a peg 24 percutaneous endoscopic gastrostomy set ¿ pull.The physician noticed that the dilator tip had separated from the feeding tube.The device was broken when the physician dragged it out of the patient¿s body.This occurred when the physician was dragging the device out of the patient's abdominal wall.The user changed to a new replacement device to complete the placement.It was reported that a section of the device did not remain inside the patient¿s body and the patient did not require any additional procedures.However, it is assumed that the section of the device that broke was removed.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11704488
Report Number1037905-2021-00165
Device Sequence Number14207899
Product Code KNT
UDI-Device Identifier00827002226364
UDI-Public(01)00827002226364(17)220106(10)W4423332
Combination Product (Y/N)Y
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2022
Device Model NumberG22636
Device Catalogue NumberPEG-24-PULL-S
Device Lot NumberW4423332
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1